MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke.The target lesion was located in right femoral artery.A 150cm rubicon 35 was selected for use.During the procedure, the device was advanced over the iliac bifurcation to the patient's left side.Subsequently, the catheter was found to be kinked.The device was removed from the patient and found out that the device was fractured completely through on one side.There were no fragments of the device that was left inside the patient.The procedure was completed with another of same device.No patient complications reported and patient is doing well.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned device consisted of a rubicon 35.The device showed multiple kinks on the distal end of the shaft.The shaft showed a fracture located 14.8cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8288823
Report Number2134265-2019-00563
Device Sequence Number16679505
Product Code DQY
UDI-Device Identifier08714729832058
UDI-Public08714729832058
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0022900274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/02/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1